Aa
Aa
A
A
A
Close
Avatar universal

will she be pregnant?

hello doc!
I was having sex with my girlfriend and the condom broke. I didn't realise it was broken till after I ejaculated inside. I have gave her morning after pill Postinor 2 immediately (2 tabs) and the next morning she took 2 tabs again. is there any possibility of her being pregnant?
she finished her period two weeks ago.
thanks
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
It’s very rare that condoms break, and many use that as an excuse when they don’t use condoms at all. Not that I’m judging you, but the morning after pill is not a form of birth control, your girlfriend needs to get on a daily contraceptive method such as birth control pills, the shot, etc... If she took the morning after pill, there’s a very small chance she could get pregnant. So you don’t have any worries.
Helpful - 0
134578 tn?1614729226
COMMUNITY LEADER
I would also add, it sounds like in your anxiety, you lost your mind about following the instructions for Postinor dosages. You should not have forced your girlfriend (or even assisted her, if it was her idea) to take twice the recommended amount of a pill as strong as the morning-after pill. Nobody should take a double dose of morning-after pill. (Postinor 2 is not Postinor 4.) She was supposed to take one tablet as soon as possible after the undesired exposure, and then one more exactly 12 hours after the first one. If you care for her enough to have sex, you should also care about her health as much as you care for your own. See to her health now, and then encourage her to get onto a safe, regular form of birth control, such as the IUD or a standard birth-control pill. (That is, if she will ever let you near her again. If it was me, I wouldn't.) And never again let your panic cause (or assist) someone to overdose on morning-after pills.
Helpful - 0
1 Comments
Thanks for your addition.
Actually she requested for the overdose not me. And I warned her but she said it’s better
973741 tn?1342342773
COMMUNITY LEADER
No, she will likely not get pregnant since she took the morning after pill times 2.  So, here's what she needs to know though.  The way the morning after pill works is that it is a big dose of hormones.  It upsets the balance so conception doesn't occur.  Needs to be taken within 72 hours after the condom breaking.  But after a woman takes it, all those hormones are still in their system.  So, this then becomes a situation in which the body has to process the excess of hormones.  Taking two won't really hurt her but her cycle will be messed up.  She'll likely be irregular for at least 2 to 3 months.  This may be spotting, bleeding more than usual or not bleeding at all.  This is normal.  She can take a pregnancy test to confirm she's not pregnant if she skips a period.  But expect her period to be funky and irregular for at least 2 to 3 months.  good luck and don't worry.
Helpful - 0
3 Comments
This article may be helpful to read as well  https://www.healthline.com/health/healthy-sex/how-often-can-you-take-plan-b#plan-b
Postinor does come in a two tablet pack and we don't know which she took.  https://postinorpill.com/what-is-postinor/how-to-take-postinor/  Normally you take the second one 12 hours after the first.  If she took the two tabs at once, you are probably still okay pregnancy wise but please encourage her to follow the directions. :>)  
Thanks a lot
Appreciate
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.